MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR +4 NEUT 480DX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR +4 NEUT 480DX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221832448
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While trialing a hip construct on the right side of the patient dr.Remarked that the trial 48/32 +4 neutral liner was moving inside the pinnacle sector ii sz 48 shell that had been implanted despite having screwed in the trial liner.Dr.Dislocated the hip construct leaving the 5 hi summit broach in the patient and handing over the summit 5 hi trial neck and 32 +1 articuleze trial head to the scrub tech.Dr.Removed the out broken piece with a kocher and then used a duraloc screwdriver handle and cardan screwdriver to remove the second piece of the broken trial liner.Rep then went downstairs to retrieve a second high performance pinnacle trial liner tray.The case was delayed 5 minutes while rep retrieved another tray of trial.All pieces were recovered.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : the instrument associated with this report was not returned.The attached photograph confirmed the instrument was broken.The root cause is attributed to inadvertent use error.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PIN TRL LNR +4 NEUT 480DX32ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8855197
Report Number1818910-2019-99875
Device Sequence Number19308902
Product Code LXH
UDI-Device Identifier10603295101017
UDI-Public10603295101017
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221832448
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1